MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC INTRODUCER SHEATH (DRYSEAL FLEX VER 4.0); INTRODUCER, CATHETER

W.L. GORE & ASSOCIATES AORTIC INTRODUCER SHEATH (DRYSEAL FLEX VER 4.0); INTRODUCER, CATHETER
Catalog Number DSF2633
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing records is being requested.According to the gore® dryseal flex sheath instructions for use (ifu), adverse events that may occur and / or require intervention include, but are not limited to: blood loss and vascular trauma.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2018, a patient underwent endovascular treatment in the thoracic aorta, zone 0, with gore® tag® thoracic branch endoprostheses and a conformable gore® tag® thoracic endoprosthesis as distal extension to aortic component.According to the report all devices were positioned and implanted without issue.A gore® dryseal flex sheath was used for access.During the procedure an iliac artery rupture occurred.Estimated blood loss was 2500ml.Blood replacement products were given and a right femoral artery repair was performed.The patient tolerated the procedure.Post-operatively the patient had low blood pressure, respiratory insufficiency and atrial fibrillation, which were all medically managed.
 
Additional Manufacturer Narrative
A review of the manufacturing records for the device verified the lot met all pre-release specifications.
 
Additional Manufacturer Narrative
According to the gore® dryseal flex sheath instructions for use (ifu), adverse events that may occur and / or require intervention include, but are not limited to: blood loss and vascular trauma.Additionally, the sizing for a 26fr sheath requires a minimum access vessel diameter of 8.7mm.This patient's access vessel diameter was 6.8-8.7mm.

Brand Name
AORTIC INTRODUCER SHEATH (DRYSEAL FLEX VER 4.0)
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8108813
Report Number3007284313-2018-00331
Device Sequence Number2266663
Product Code DYB
UDI-Device Identifier00733132630103
UDI-Public00733132630103
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/08/2021
Device Catalogue NumberDSF2633
Device Lot Number18444109
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date12/19/2018
01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age82 YR
Patient Weight65